Advertisement

Levi-Civita connections for a class of spectral triples

  • Jyotishman BhowmickEmail author
  • Debashish Goswami
  • Sugato Mukhopadhyay
Article
  • 13 Downloads

Abstract

We give a new definition of Levi-Civita connection for a noncommutative pseudo-Riemannian metric on a noncommutative manifold given by a spectral triple. We prove the existence–uniqueness result for a class of modules of one-forms over a large class of noncommutative manifolds, including the matrix geometry of the fuzzy 3-sphere, the quantum Heisenberg manifolds and Connes–Landi deformations of spectral triples on the Connes–Dubois- Violette–Rieffel deformation of a compact manifold equipped with a free toral action. It is interesting to note that in the example of the quantum Heisenberg manifold, the definition of metric compatibility given in Frohlich et al. (Commun Math Phys 203:119–184, 1999) failed to ensure the existence of a unique Levi-Civita connection. In the case of the matrix geometry, the Levi-Civita connection that we get coincides with the unique real torsion-less unitary connection obtained by Frohlich et al. (1999).

Keywords

Spectral triples Levi-Civita connections 

Mathematics Subject Classification

58B34 46L87 

Notes

Acknowledgements

D.G. is partially supported by the J.C. Bose National Fellowship.

References

  1. 1.
    Arnlind, J., Wilson, M.: Riemannian curvature of the noncommutative 3-sphere. J. Noncommut. Geom. 11(2), 507–536 (2017)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Arnlind, J., Wilson, M.: On the Gauss–Chern–Bonnet theorem for the noncommutative 4-sphere. J. Geom. Phys. 111, 126–141 (2017)ADSMathSciNetCrossRefGoogle Scholar
  3. 3.
    Arnlind, J., Landi, G.: Projections, modules and connections for the noncommutative cylinder. arXiv:1901.07276
  4. 4.
    Bassett, M.E., Majid, S.: Finite noncommutative geometries related to \(F_p[x]\). arXiv:1603.00426
  5. 5.
    Beggs, E.J., Majid, S.: \(\ast \)-Compatible connections in noncommutative Riemannian geometry. J. Geom. Phys. 61, 95–124 (2011)ADSMathSciNetCrossRefGoogle Scholar
  6. 6.
    Beggs, E.J., Majid, S.: Spectral triples from bimodule connections and Chern connections. J. Noncommut. Geom. 11(2), 669–701 (2017)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Beggs, E.J., Majid, S.: Quantum Riemannian Geometry, Grundlehren der mathematischen Wissenschaften. Springer, Berlin (2019)zbMATHGoogle Scholar
  8. 8.
    Bhowmick, J., Goswami, D., Joardar, S.: A new look at Levi-Civita connection in noncommutative geometry. arXiv:1606.08142
  9. 9.
    Bhowmick, J., Goswami, D., Landi, G.: On the Koszul formula in noncommutative geometry (in preparation)Google Scholar
  10. 10.
    Bhowmick, J.: Quantum isometry groups, Ph.D. Thesis. arXiv:0907.0618
  11. 11.
    Chakraborty, P.S., Sinha, K.B.: Geometry on the quantum Heisenberg manifold. J. Funct. Anal. 203, 425–452 (2003)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Cipriani, F., Sauvagoet, J.-L.: Derivations as square roots of Dirichlet forms. J. Funct. Anal. 201, 78–120 (2003)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Connes, A.: Noncommutative Geometry. Academic Press, San Diego (1994)zbMATHGoogle Scholar
  14. 14.
    Connes, A., Dubois-Violette, M.: Noncommutative finite-dimensional manifolds. I. Spherical manifolds and related examples. Commun. Math. Phys. 230(3), 539–579 (2002)ADSMathSciNetCrossRefGoogle Scholar
  15. 15.
    Connes, A., Rieffel, M.A.: Yang–Mills for non-commutative two-tori. Contemp. Math. 62, 237–266 (1987)CrossRefGoogle Scholar
  16. 16.
    Connes, A., Landi, G.: Noncommutative manifolds the instanton algebra and isospectral deformations. Commun. Math. Phys. 221, 141–159 (2001) ADSMathSciNetCrossRefGoogle Scholar
  17. 17.
    Connes, A., Tretkoff, P.: The Gauss–Bonnet theorem for the noncommutative two torus. In: Consani, C., Connes, A. (eds.) Noncommutative Geometry, Arithmetic, and Related Topics, pp. 141–158. Johns Hopkins University Press, Baltimore (2011)Google Scholar
  18. 18.
    Connes, A., Moscovici, H.: Modular curvature for noncommutative two-tori. J. Am. Math. Soc. 27, 639–684 (2014)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Connes, A., Fathizadeh, F.: The term \(a_4\) in the heat kernel expansion of noncommutative tori. arXiv:1611.09815
  20. 20.
    Dabrowski, L., Sitarz, A.: Curved noncommutative torus and Gauss–Bonnet. J. Math. Phys. 54, 013518 (2013)ADSMathSciNetCrossRefGoogle Scholar
  21. 21.
    Dabrowski, L., Sitarz, A.: An asymmetric noncommutative torus. SIGMA 11, 075 (2015)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Dubois-Violette, M., Michor, P.W.: Derivation et calcul differentiel non commutatif II. C. R. Acad. Sci. Paris Ser. I Math. 319, 927–931 (1994)zbMATHGoogle Scholar
  23. 23.
    Fathizadeh, F., Khalkhali, M.: The Gauss–Bonnet theorem for noncommutative two tori with a general conformal structure. J. Noncommut. Geom. 6, 457–480 (2012)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Fathizadeh, F., Khalkhali, M.: Scalar curvature for the noncommutative two torus. J. Noncommut. Geom. 7, 1145–1183 (2013)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Fathizadeh, F., Khalkhali, M.: Scalar curvature for noncommutative four-tori. J. Noncommut. Geom. 9(2), 473–503 (2015)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Floricel, R., Ghorbanpour, A., Khalkhali, M.: The Ricci curvature in noncommutative geometry. J. Noncommut. Geom. arXiv:1612.06688
  27. 27.
    Frohlich, J., Grandjean, O., Recknagel, A.: Supersymmetric quantum theory and differential geometry. Commun. Math. Phys. 193, 527–594 (1998)ADSMathSciNetCrossRefGoogle Scholar
  28. 28.
    Frohlich, J., Grandjean, O., Recknagel, A.: Supersymmetric quantum theory and non-commutative geometry. Commun. Math. Phys. 203, 119–184 (1999)ADSMathSciNetCrossRefGoogle Scholar
  29. 29.
    Goswami, D.: Quantum group of isometries in classical and noncommutative geometry. Commun. Math. Phys. 285, 141–160 (2009)ADSMathSciNetCrossRefGoogle Scholar
  30. 30.
    Heckenberger, I., Schmuedgen, K.: Levi-Civita connections on the quantum groups \({\rm SL}_q(N)\) \(O_q(N)\) and \({\rm Sp}_q(N)\). Commun. Math. Phys. 185, 177–196 (1997)ADSCrossRefGoogle Scholar
  31. 31.
    Kajiwara, T., Pinzari, C., Watatani, Y.: Jones index theory for Hilbert C\({}^*\)-bimodules and its equivalence with conjugation theory. J. Funct. Anal. 215, 1–49 (2004)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Kang, S.: The Yang–Mills functional and Laplace’s equation on quantum Heisenberg manifolds. J. Funct. Anal. 258(1), 307–327 (2010)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Kang, S., Luef, F., Packer, J.A.: Yang–Mills connections on quantum Heisenberg manifolds. arXiv:1810.08486
  34. 34.
    Landi, G.: An Introduction to Noncommutative Spaces and their Geometries. Lecture notes in Physics monographs, vol. 51. Springer, Berlin (1997)Google Scholar
  35. 35.
    Lesch, M., Moscovici, H.: Modular curvature and Morita equivalence. Geom. Funct. Anal. 26(3), 818–873 (2016)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Li, H.: \( \theta \)-Deformations as compact quantum metric spaces. Commun. Math. Phys. 256, 213–238 (2005)ADSMathSciNetCrossRefGoogle Scholar
  37. 37.
    Liu, Y.: Modular curvature for toric noncommutative manifolds. J. Noncommut. Geom. 12(2), 511–575 (2018)MathSciNetCrossRefGoogle Scholar
  38. 38.
    Majid, S.: Noncommutative Riemannian and spin geometry of the standard q-sphere. Commun. Math. Phys. 256, 255–285 (2005)ADSMathSciNetCrossRefGoogle Scholar
  39. 39.
    Peterka, M.A., Sheu, A.J.L.: On noncommutative Levi-Civita connections. Int. J. Geom. Methods. Mod. Phys. 14(5), 1750071 (2017)MathSciNetCrossRefGoogle Scholar
  40. 40.
    Rieffel, M.A.: Deformation quantization of Heisenberg manifolds. Commun. Math. Phys. 122, 531–562 (1989)ADSMathSciNetCrossRefGoogle Scholar
  41. 41.
    Rieffel, M.A.: Deformation Quantization for Actions of \({\mathbb{R}}^{d}\), vol. 106(506). Memoirs of the American Mathematical Society, New York (1993)zbMATHGoogle Scholar
  42. 42.
    Rosenberg, J.: Levi-Civita’s theorem for noncommutative tori. SIGMA 9, 071 (2013)MathSciNetzbMATHGoogle Scholar
  43. 43.
    Skeide, M.: Hilbert modules in quantum electrodynamics and quantum probability. Commun. Math. Phys. 192(3), 569–604 (1998)ADSMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  • Jyotishman Bhowmick
    • 1
    Email author
  • Debashish Goswami
    • 1
  • Sugato Mukhopadhyay
    • 1
  1. 1.Indian Statistical InstituteKolkataIndia

Personalised recommendations